Thank you for your replies, this has helped quite a bit. Even today she is worse than yesterday, unfortunately, and I have decided to increase her medication to try and help be more comfortable. I asked about different medications but her hospice nurse said they are all similar to morphine and the morphine is easier to administer as you can adjust the dosages. Her pulse and blood pressure is good, but it is so difficult to see her so sick. But unfortunately her urine is very dark. As Tess mentioned about heated discussions, I wish that we could do that as a family, but unfortunately one sibling is in denial and the other is irrational. Everyone, deals with this differently, but to me what is important is keeping my mom comfortable and today was not good. Thank you again for all your best wishes and I send them back to you.
I am new to this board but have been dealing with my mothers cholangiocarcinoma since February 2009. She was diagnosed after an episode of jaundice and an ERP biopsy found a tumor in her bile duct. A stent was placed and she has not had anymore episodes of jaundice. My mother did not want any further interventions. She is now on hospice care but she has not yet become jaundice but she eats very little, does not seem to be in terrible pain but is very weak and barely swallows. She becomes agitated, confused and hallucinates at times but sleeps most of the day. She is given xanax for her agitation and morphine in very small dosages. The hospice staff felt because she was agitated she must have been in pain and just unable to express it. She would just agree to being uncomfortable. I am questioning how this disease progresses. It seems once the hospice physician started the morphine she become more lethargic and less responsive. My father in law died 2 years ago from gastric cancer and he was in terrible pain. What should we expect? Is this disease different for everyone? If anyone has any feedback it would be helpful. I just want my mom to be comfortable but my siblings are not sure she really needs all the strong morphine.